MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, AORTIC; HEART VALVE, MECHANICAL

SORIN GROUP ITALIA S.R.L. CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, AORTIC; HEART VALVE, MECHANICAL
Model Number A5-021
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019, a patient received a carbomedics standard aortic a5-021.During the same procedure, the patient received also a carbomedics standard mitral m7-029 (related to report id: 1718850-2019-01171).In the icu, a serious infection (not further specified) was observed in the patient.A potential link with the metal valve (mechanical) was suspected, although this relationship was not further specified nor supported by further data.The patient is reportedly being monitored.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Since the device was not explanted, no further investigation can be performed at this time.Based on the available information, it is not possible to draw a definitive root cause for the reported event.Since the device remains implanted, there is not sufficient evidence to reasonably believe that the devices caused or contributed to the reported event, considering also livanova's sterilization process.However, since no further information was provided on the event (i.E.Type of infection, device functionality, patient¿s clinical history), the root cause cannot be ultimately confirmed and remains unknown at this time.If additional information will be made available in the future, a follow up report will be submitted.
 
Event or Problem Description
On (b)(6) 2019, a patient received a carbomedics standard aortic a5-021.During the same procedure, the patient received also a carbomedics standard mitral m7-029 (ln ref# (b)(4).This is reported as the patient's fourth cardiac surgery.In the icu, a serious infection (not further specified) was observed in the patient.A potential link with the metal valve (mechanical) was suspected, although this relationship was not further specified nor supported by further data.The patient is reportedly being monitored.Per additional information received, the patient is still hospitalized in the icu in (b)(6) 2019 (more than 115 days).The patient has tracheal stenosis, and the pulmonary part is generally impaired.
 
Event or Problem Description
On (b)(6) 2019, a patient received a carbomedics standard aortic a5-021.During the same procedure, the patient received also a carbomedics standard mitral m7-029 ln ref # (b)(4), submitted separately).This is reported as the patient's fourth cardiac surgery.In the icu, a serious infection (not further specified) was observed in the patient.A potential link with the metal valve (mechanical) was initially suspected, although this relationship was not further specified nor supported by further data.The patient is reportedly being monitored.Per additional information received, the patient is still hospitalized in the icu in dec 2019 (more than 115 days).The patient has tracheal stenosis, and the pulmonary part is generally impaired.Based on the assessment received from the hospital staff, there was no evidence identified to attribute the patient's infection to the livanova device, which relationship with the event was excluded.
 
Additional Manufacturer Narrative
Updated: b4, b5, f7, f10 based on the additional information received, it was confirmed that the hospital staff discarded the possibility of a problem related to the product.Therefore, the root cause of this event is considered not related to the device.At this time, based on the information available, no further investigation is required.If additional information will be made available, a follow-up report will be provided.

Brand Name
CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, AORTIC
Common Device Name
HEART VALVE, MECHANICAL
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vercelli
MDR Report Key9325074
Report Number1718850-2019-01174
Device Sequence Number2523832
Product Code LWQ
UDI-Device Identifier08022057012616
UDI-Public(01)08022057012616(240)A5-021(17)221113
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2020
Report Date (Section F) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/13/2022
Device Model NumberA5-021
Device Catalogue NumberA5-021
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/18/2019
Device Age21 MO
Event Location Hospital
Date Report to Manufacturer10/18/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/18/2019
10/18/2019
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date12/29/2019
01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;